Ohio, 2003

High Wind in Ohio, November 12 to 13, 2003

November 12 to 13, 2003 · NWS IWX · 8 events in 8 counties and zones

8 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Nov 12, 3:26 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Nov 12, 3:26 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EST WED NOV 12 2003

.SHORT TERM...

TONIGHT A LOW PRESSURE CENTER WILL BE MOVING EASTWARD THROUGH THE
NORTHERN GREAT LAKES AND WILL BE MOVING FURTHER EASTWARD ON THURSDAY
AS HIGH PRESSURE BUILDS IN. THE PRESSURE GRADIENT AROUND THE LOW
TONIGHT WILL BE TIGHT WHICH WILL CAUSE SUSTAINED WINDS TONIGHT TO BE
STRONG (INTO THE 30 MPH RANGE) AND FOR GUSTS TO GET INTO THE 40S.
THE WINDS WILL BEGIN TO RELAX LATER TOMORROW AS THE PRESSURE
GRADIENT WEAKENS WITH THE INCOMING HIGH PRESSURE. THEREFORE WENT
WITH A WIND ADVISORY FOR OUR ENTIRE CWA TONIGHT. TEMPERATURES WILL
BE DROPPING INTO THE LOW 30S FOR TONIGHT WHICH WILL SET UP THE
NORTHERN PART OF OUR CWA FOR SNOW. WEST TO NORTHWEST WINDS WILL KEEP
THE LAKE EFFECT SNOW CONFINED TO OUR NORTHERN SECTION. DELTA TS
WILL ALSO BE AROUND 20 FOR TONIGHT AND THURSDAY. HUMIDITY TIME
HEIGHTS ALSO SHOWING GOOD LOW LEVEL MOISTURE.  BML
&&

.LONG TERM...

LES SHOULD QUICKLY END THURSDAY NIGHT WITH LOW LEVELS RAPIDLY DRYING
OUT AFTER 00Z FRI AS SFC RIDGING BUILDS INTO THE AREA. WILL EXTEND
CHANCE OF SHSN INTO THE EVENING FOR LAKE EFFECT COUNTIES THEN DRY
FCST ENTIRE CWA REST OF THE NIGHT. THIS DRIER LOW LEVEL AIR WILL
SEND DEWPOINTS DOWN INTO THE TEENS ACROSS THE SOUTHERN PORTION OF
THE CWA. WITH CLEARING SKIES AND DIMINISHING WINDS EXPECT TEMPS TO
DROP DOWN INTO L20S AND WILL GO AOB MAV NUMBERS. SFC RIDGE THEN
SETTLES IN OVER TN VALLEY FRI AND BRING FAIR BUT COOL WX TO THE
AREA. UPPER LEVEL DISTURBANCE COMING ACROSS THE NORTHERN PLAINS FRI
NITE WILL BRING CLOUDS BACK INTO THE AREA AND THEN A CHANCE OF RAIN
AGAIN SAT AS THE SYSTEM MOVES ACROSS GREAT LAKES REGION. SFC HIGH
MEANWHILE WILL REMAIN ANCHORED OVER THE SE US AND MID ATLANTIC
REGION ALLOWING FOR A GRADUAL MODERATION IN TEMPS BACK CLOSE TO NEAR
NORMAL BY SUNDAY. NEXT SYSTEM THEN TO MOVE INTO THE REGION ON MON
AND TUE BRINGING ANOTHER CHANCE FOR RAIN. SFC AND UPPER LOW END UP
OVER EASTERN CANADA BY WED LEAVING OUR AREA IN NW FLOW BEHIND
SYSTEM. THIS COULD PROVIDE A CHANCE FOR LES BUT WILL LEAVE FCST DRY
FOR TIME BEING.  JAL
&&

.AVIATION...

IFR TO MVFR CEILINGS STILL GOING ON AT SBN AND FWA. THE FOG HELD ON
FOR AWHILE THIS MORNING BUT HAS FINALLY MOVED ON. LOW CEILINGS WILL
HANG AROUND SBN FOR A BIT...BUT THEN THERE IS A SMALL DRY SLOT TO
THE WEST WITH NO CEILING. THIS WILL FIRST ROTATE IN SBN FOR A BIT
AND THEN FWA BEFORE MORE LOW LEVEL WRAP AROUND CLOUDS MOVE IN. LEFT
THE TAFS BKN AS THIS DRY SLOT WILL NOT LAST LONG IF IT DOESNT GET
CLOSED UP BEFORE GETTING TO EITHER AIRPORT. POTENTIAL FOR SOME
THUNDERSTORMS AT FWA THIS AFTERNOON...BUT NOTHING HAS DEVELOPED AS
OF YET. THINGS WILL BECOME WINDY AT BOTH SBN AND FWA TODAY AND
TONIGHT AS THE TIGHTLY WRAPPED LOW MOVES THE TIGHTER PRESSURE
GRADIENT INTO THE AREA. GUSTS COULD GET UP TO 40MPH.     BML
&&

.IWX...WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FOR TONIGHT FOR ZONES INZ003>009...INZ012>018...
INZ020...INZ022>027...INZ032>034.

MI...WIND ADVISORY FOR TONIGHT FOR ZONES MIZ077>081.

OH...WIND ADVISORY FOR TONIGHT FOR ZONES OHZ001>002...OHZ004>005...
OHZ015>016...OHZ024>025.
&&
Hazardous weather outlook, Nov 12, 4:55 AM EST, 13 hours 5 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EST WED NOV 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND ISOLATED TORNADOES ARE
POSSIBLE TODAY. THE STORM PREDICTION CENTER HAS INCLUDED ALL OF
NORTHWEST OHIO AND PARTS OF CENTRAL LOWER MICHIGAN IN A MODERATE
RISK FOR SEVERE THUNDERSTORMS. THERE IS ALSO A SLIGHT RISK FOR
SEVERE THUNDERSTORMS WEST OF THIS MODERATE RISK...AND EAST OF A LINE
FROM DOWAGIAC MICHIGAN...TO SOUTH BEND AND LOGANSPORT INDIANA.

A POTENT COLD FRONT WITH VERY STRONG WINDS ALOFT WILL MOVE ACROSS
THE AREA TODAY. CONDITIONS ARE MARGINAL FOR THUNDERSTORM
DEVELOPMENT. HOWEVER...IF THUNDERSTORMS CAN DEVELOP...THEY WILL
LIKELY BECOME SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT BUT
DUE TO THE STRONG WIND SHEAR...ISOLATED TORNADOES ARE ALSO POSSIBLE.

ADDITIONAL HAZARDS INCLUDE DENSE FOG THIS MORNING AND SNOW SHOWERS
TONIGHT. SOME SMALL ACCUMULATIONS ARE POSSIBLE LATE TONIGHT ACROSS
EXTREME NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...

LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO THURSDAY MORNING. SOME
ACCUMULATIONS UP TO 2 INCHES WILL BE POSSIBLE WITH HEAVIER BANDS
OVER EXTREME NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS MORNING AND THIS
AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX

In the hours before

Local storm report, Nov 12, 4:33 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EST WED NOV 12 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    DUPONT                    OH   0.88 INCH HAIL
11/12/03   PUTNAM                         REPORTED BY TRAINED
                                          SPOTTER.

TT
Local storm report, Nov 12, 4:36 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EST WED NOV 12 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    2 N HAVILAND              OH   TSTM WND DMG
11/12/03   PAULDING                       CONSTRUCTION TRAILERS BLOWN
                                          OVER AT WAYNE TRACE HIGH
                                          SCHOOL. REPORTED BY
                                          EMERGENCY MANAGEMENT.

TT
Local storm report, Nov 12, 4:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EST WED NOV 12 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    3 NE DUPONT               OH   1.00 INCH HAIL
11/12/03   PUTNAM                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

TT
Local storm report, Nov 12, 5:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EST WED NOV 12 2003

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    3 NE DUPONT               OH   1.00 INCH HAIL
11/12/03   PUTNAM                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0425 PM    DUPONT                    OH   0.88 INCH HAIL
11/12/03   PUTNAM                         REPORTED BY TRAINED
                                          SPOTTER.

0415 PM    2 N HAVILAND              OH   TSTM WND DMG
11/12/03   PAULDING                       CONSTRUCTION TRAILERS BLOWN
                                          OVER AT WAYNE TRACE HIGH
                                          SCHOOL. REPORTED BY
                                          EMERGENCY MANAGEMENT.

WAMSLEY/TT
Special weather statement, Nov 12, 5:50 PM EST, 10 minutes before
INZ026-027-033-034-MIZ081-OHZ001-002-004-005-015-016-024-025-122300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 PM EST WED NOV 12 2003

...THE SEVERE THUNDERSTORM WATCH FOR HILLSDALE COUNTY OF
MICHIGAN AND FOR WILLIAMS...FULTON...DEFIANCE...HENRY...
PAULDING...PUTNAM...VAN WERT AND ALLEN COUNTIES OF OHIO HAS
BEEN CANCELED...

...THE TORNADO WATCH FOR WELLS...ADAMS...BLACKFORD AND JAY COUNTIES
OF INDIANA HAS ALSO BEEN CANCELLED...

THE LINE OF THUNDERSTORMS WHICH PROMPTED THE WATCHES HAS MOVED EAST
OF THE AREA AND THUNDERSTORMS ARE NO LONGER ANTICIPATED.

BARJENBRUCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, Allen

When
November 12, 6:00 PM EST to November 13, 12:00 AM EST
Where
Allen forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
40.772, -84.106 (the zone’s center; the record gives no point)

Winds gusted to 65 MPH behind a strong cold front that moved across the region during the late afternoon and evening. Numerous power outages occurred with trees and power lines down.

High Wind, Defiance

When
November 12, 6:00 PM EST to November 13, 12:00 AM EST
Where
Defiance forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
41.324, -84.490 (the zone’s center; the record gives no point)

Winds gusted to 65 MPH behind a strong cold front that moved across the region during the late afternoon and evening. Numerous power outages occurred with trees and power lines down.

High Wind, Fulton

When
November 12, 6:00 PM EST to November 13, 12:00 AM EST
Where
Fulton forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
41.602, -84.130 (the zone’s center; the record gives no point)

Winds gusted to 65 MPH behind a strong cold front that moved across the region during the late afternoon and evening. Numerous power outages occurred with trees and power lines down.

High Wind, Henry

When
November 12, 6:00 PM EST to November 13, 12:00 AM EST
Where
Henry forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
41.334, -84.068 (the zone’s center; the record gives no point)

Winds gusted to 65 MPH behind a strong cold front that moved across the region during the late afternoon and evening. Numerous power outages occurred with trees and power lines down.

High Wind, Paulding

When
November 12, 6:00 PM EST to November 13, 12:00 AM EST
Where
Paulding forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
41.117, -84.580 (the zone’s center; the record gives no point)

Winds gusted to 65 MPH behind a strong cold front that moved across the region during the late afternoon and evening. Numerous power outages occurred with trees and power lines down.

High Wind, Putnam

When
November 12, 6:00 PM EST to November 13, 12:00 AM EST
Where
Putnam forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
41.022, -84.132 (the zone’s center; the record gives no point)

Winds gusted to 65 MPH behind a strong cold front that moved across the region during the late afternoon and evening. Numerous power outages occurred with trees and power lines down.

High Wind, Van Wert

When
November 12, 6:00 PM EST to November 13, 12:00 AM EST
Where
Van Wert forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
40.855, -84.586 (the zone’s center; the record gives no point)

Winds gusted to 65 MPH behind a strong cold front that moved across the region during the late afternoon and evening. Numerous power outages occurred with trees and power lines down.

High Wind, Williams

When
November 12, 6:00 PM EST to November 13, 12:00 AM EST
Where
Williams forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
41.560, -84.588 (the zone’s center; the record gives no point)

Winds gusted to 65 MPH behind a strong cold front that moved across the region during the late afternoon and evening. Numerous power outages occurred with trees and power lines down.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335132, 5335133, 5335134, 5335135, 5335136, 5335137, 5335138, 5335224.